Hail, Marshall
- When
- July 10, 6:29 PM CST
- Where
- Marshall County, 4.64 mi NNE of Held
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.080, -89.290
One inch diameter hail was reported 4 miles southeast of Henry near Lake Wildwood.
An isolated severe thunderstorm developed across Marshall County during the evening of 7/10/08.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
An isolated severe thunderstorm developed across Marshall County during the evening of 7/10/08.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 10, 6:00 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 700 PM CDT THU JUL 10 2008 .DISCUSSION... ISSUED 215 PM CDT THU JUL 10 2008 MCV ACRS NE IOWA PRODUCED FROM EARLY MRNG CONVECTION ACRS THE PLAINS CONTINUES TO IGNITE ADDL BANDS OF STORMS TO OUR NORTH WITH DISTINCT OUTFLOW BOUNDARY SEEN ON VSBL AND SFC ANALYSIS FROM EAST OF RFD SWD TO JUST SOUTH OF STERLING ROCK FALLS. THE MAIN SYNOPTIC BOUNDARY AS OF 18Z WAS LOCATED WELL NORTH OF OUR AREA ACRS CNTRL WISCONSIN. DECENT RETURN FLOW OF MOISTURE SEEN ON THE MRNG UA ANALYSIS AS WELL AS THE LATEST VSBL SATELLITE LOOP WITH BAND OF ENHANCED CU STREAMING NE FROM NW MO INTO WEST CNTRL IL. MAIN FCST CONCERN WL BE WITH CONVECTION CHANCES AND COVERAGE THIS EVENING AND AGAIN FRIDAY NIGHT WITH SUBTLE SRN STREAM SHORTWAVE. BEST THREAT FOR ORGANIZED CONVECTION ACRS THE ENTIRE CWA WL BE ON SATURDAY ALONG THE COLD FRONT. SHORT TERM...TONIGHT THROUGH SUNDAY COMBINATION OF OUTFLOW BOUNDARY JUST TO OUR NORTH AND DECENT RETURN MOISTURE INTO THE NORTHWEST PORTION OF THE FCST AREA WL WARRANT AT LEAST SLIGHT CHANCE/ISOLD STORM CHANCES THIS EVENING. SEEMS AS IF THE NAM-WRF HAS HANDLED THE MESOSCALE FEATURES THE BEST WITH THE ONGOING CONVECTION TO OUR NORTHWEST AND WL FOLLOW ITS LEAD...AT LEAST THRU THE SHORT TERM. AS THE MCV/MID LVL SHORTWAVE SHIFTS TO OUR EAST BY LATE THIS EVENING...CONVECTION CHANCES WL WANE ACRS THE NORTH WITH THE BETTER THETA-E ADVECTION AND LOW LVL JET SUPPORT AND BOUNDARY LOCATION TO OUR NORTH OVERNIGHT. MODELS CONTINUE TO SHOW THE SRN STREAM SHORTWAVE...CURRENTLY OVR SW KS AND THE PANHNDL REGION THIS AFTN...WL TRACK NORTHEAST INTO THE MID MISSISSIPPI VALLEY BY LATE FRIDAY AFTN AND EVENING. ENOUGH FORCING AHEAD OF THE FEATURE TO ADD AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS TO THE GRIDS FOR LATE TMRW AFTN WITH 30-40 POPS ACRS THE FCST AREA FRIDAY NIGHT AS THE SHORTWAVE SHIFTS EWD ACRS THE FCST AREA. APPEARS THE GFS IS SPINNING UP ANOTHER CONVECTIVELY INDUCED VORT MAX FRIDAY NIGHT WHICH ENHANCES THE QPF CONSIDERABLY ACRS THE FAR SE WHICH LOOKS OVERDONE. THE SHORTWAVE SHOULD SHIFT TO THE EAST OF THE STATE BY SATURDAY MRNG WITH THE ATTENTION TURNING TO THE STRONG (FOR THIS TIME OF YEAR) SHORTWAVE DROPPING SE INTO THE UPPER LAKES. THIS FEATURE WILL DRAG A COLD FRONT ACRS THE FCST AREA SATURDAY AFTN AND EVENING AND INTERACT WITH THE MOIST AND UNSTABLE AIR MASS. 500 MB WINDS FCST TO INCREASE TO 40 KTS ACRS THE FCST AREA BY AFTN SO STORM ORGANIZATION APPEARS LIKELY WITH UNIDIRECTIONAL WIND PROFILES SUGGESTING LINEAR SEGMENTS CAPABLE OF PRODUCING GUSTY WINDS. LOW AND MID LVL LAPSE RATES NOT PARTICULARLY STEEP AT THIS POINT AND WITH RATHER HIGH FREEZING LEVELS...THE HAIL THREAT LOOKS LOW FROM THIS DISTANCE. WHAT CONVECTION WE DO SEE ON SATURDAY INTO SATURDAY EVENING SHOULD TRACK TO OUR EAST BY SUNDAY MRNG AS THE UPPER TROF DIGS SE ACRS THE LAKES REGION. SFC HIGH PRESSURE WILL THEN PUSH IN FROM THE NW FOR THE RMDR OF THE WEEKEND BRINGING IN COOLER AND LESS HUMID AIR TO CNTRL IL. LONG TERM...MONDAY THROUGH THURSDAY UPPER TROF WHICH PUSHES SE ACRS THE GREAT LAKES EARLY IN THE PERIOD IS EXPECTED TO LIFT EAST AWAY FROM THE MIDWEST BY LATE MON AND TUESDAY WITH THE UPPER LEVEL RIDGE BUILDING ACRS THE PLAINS AND LOWER MIDWEST. THIS SHOULD KEEP MOST OF THE AREA DRY WITH A GRDL WARMING TREND. HOWEVER...AS HAS BEEN THE CASE MOST OF THE SUMMER...THE RIDGING DOES NOT PERSIST LONG ACRS THE REGION AS NRN STREAM SHORTWAVE ENERGY AND ATTENDANT CONVECTION TENDS TO SUPPRESS THE RIDGE AXIS OVR THE MIDWEST. AND THAT APPEARS TO BE THE CASE LATE IN THE PERIOD AS A SHORTWAVE DROPS SE INTO THE UPPER LAKES AND BRINGS A BOUNDARY SOUTH INTO THE MIDWEST THU. STILL SOME TIMING ISSUES SEEN ON THE MEDIUM RANGE MODELS WITH THIS SYSTEM LATE IN THE PERIOD SO WL NOT BE MAKING ANY ADJUSTMENTS TO DAYS 6 AND 7. WL KEEP THE EFP DRY WITH TEMPS WARMING TO ABOVE NORMAL BY WEDNESDAY. SMITH && .AVIATION... ISSUED 700 PM CDT THU JUL 10 2008 VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE 00Z TAF PERIOD. WINDS WILL GENERALLY BE OUT OF THE SOUTH TO SOUTHWEST...BECOMING GUSTY AT TIMES DURING THE DAY FRIDAY. HOWEVER...WINDS MAY GO VARIABLE FOR A FEW HOURS THIS EVENING DUE AT KPIA/KBMI/KCMI DUE TO THE POTENTIAL PASSAGE OF AN OUTFLOW BOUNDARY FROM STORMS OVER NORTHERN ILLINOIS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT THU JUL 10 2008 ILZ027>031-036>038-040-041-111100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 320 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO THE REGION FRIDAY NIGHT. A BETTER CHANCE OF MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL DEVELOP DURING THE DAY SATURDAY...AS A COLD FRONT APPROACHES FROM THE NORTH. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS WILL BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ042>057-061>063-066>068-071>073-111100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY- VERMILION- 320 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO THE REGION FRIDAY NIGHT. A BETTER CHANCE OF MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL DEVELOP DURING THE DAY SATURDAY...AS A COLD FRONT APPROACHES FROM THE NORTH. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS WILL BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BARNES
The Lincoln radar (KILX), 103 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
2 hail. Local standard time, as filed.
One inch diameter hail was reported 4 miles southeast of Henry near Lake Wildwood.
One and three quarter inch diameter hail was reported north of Varna.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123769, 123770.